BARRY A. WARNER, D.O.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Having recently seen a 6-year-old child with propylthiouracil-induced agranulocytosis, I read the recent article by Cooper and colleagues (1) with great interest. Unfortunately, this short literature review of 50 patients omitted a 1981 Japanese study that casts serious doubts on several of the paper's conclusions (2).
Hamada and associates reported data on ten patients with methimazole-induced agranulocytosis. Four of these patients were younger than age 30 years; all received 30 mg or less of methimazole; and one patient, a 16-year-old girl, died of hemorrhage after tonsillar necrosis. By not including this data, a number of misconceptions have
WARNER BA. The Medical-Literature System: Gold or Gold-Plated?. Ann Intern Med. 1983;98:562. doi: https://doi.org/10.7326/0003-4819-98-4-562
Download citation file:
Published: Ann Intern Med. 1983;98(4):562.
Copyright © 2019 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use